Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 7, 2004, 8:16 AM EST for Carroll County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 8:16 AM EST (13:16 UTC)
- Expired
- May 7, 2004, 9:00 AM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Carroll County, IN
The radar
The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS53 KIND 071316
SVRIND
INC015-071400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 AM EST FRI MAY 7 2004
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 900 AM EST
* AT 811 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES WEST OF YEOMAN...OR ABOUT 16 MILES NORTH
OF LAFAYETTE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YEOMAN AROUND 825 AM EST
DELPHI AROUND 830 AM EST
CAMDEN AROUND 840 AM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4070 8651 4070 8640 4054 8638 4054 8665
4058 8677 4072 8677 4072 8653
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:30 AM EST, 4 hours 46 minutes earlier.
Area forecast discussion, May 7, 3:30 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EST FRI MAY 7 2004 .DISCUSSION... THE MAIN FORECAST PROBLEM IS CHANCE OF THUNDERSTORMS TODAY. FRONT IS LOCATED IN NRN IL AND IN NRN IN FM PIA TO JUST N OF FWA. THUNDERSTORMS ON COOL SIDE HAVE BEEN GROWING IN COVERAGE ACROSS ERN IA AHEAD OF SHORT WAVE. THIS WAVE PROGGED TO MAINTAIN ITSELF AS IT MOVES INTO INDIANA WHILE SFC BNDRY SAGS SOUTH INTO CENTRAL THEN SRN INDIANA DURG AFTN. WRM AND HUMID AIR FEEDING INTO BNDRY SHOULD RESULT IN CURRENT CONVECTION MAINTAINING ITSELF THRU EARLY MORNING AT LEAST BEFORE PSBL DIURNAL WEAKENING. BY AFTN UPPER SUPPORT HAS SHIFTED QUICKLY EAST AND CLUSTERS SHOULD BECOME ISOLD CELLS ALONG CD FNT. ALL MODELS AGREE IN SHIFTING THIS BNDRY FROM SRN IN TNGT BACK NORTH TO SRN GRT LKS EARLY SAT AND REMAINING THEIR INTO WEEKEND. BEST FOCUS FOR STORMS SHIFTS NW INTO IA AND THEN WI AND MI TNGT INTO WEEKEND THOUGH SHORT WAVE TIMING UNCERTAIN AND POTENTIAL SOUTHWARD SAG TO FRONT COULD OCCUR AGAIN SUNDAY AS HINTED GFS. ESSENTIALLY MAINTAINING CURRENT POP FCST GIVEN UNCERTAINTY OF FNTL POSITION AND TIMING OF WAVES. NONETHELESS A SUMMER LIKE WEEKEND IN STORE. FRONT WILL MOVE N FRIDAY NIGHT SO WILL END THE CHANCE OF STORMS. VERY WARM AIR WILL MOVE INTO CENTRAL INDIANA ON SATURDAY. DRY BUT HUMID WEATHER ON SATURDAY. GUIDANCE TEMPS FAIRLY SIMILAR AND IN LINE WITH ONGOING TEMPS THOUGH HAVE ADJUSTED TO SLGTLY WARMR GIVEN RECENT RUN OF PUSHING FNTL BNDRY INTO WI AND MI EARLY SAT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && DRT
Hazardous weather outlook, May 7, 5:15 AM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 515 AM EST FRI MAY 7 2004 INZ021-028>031-035>049-051>057-060>065-067>072-081106- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 506 AM EST FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR TODAY GENERALLY NORTH OF INTERSTATE 74. THUNDERSTORMS ARE ALSO POSSIBLE TODAY OVER THE REST OF CENTRAL INDIANA SOUTH OF INTERSTATE 74 BUT THESE STORMS ARE NOT EXPECTED TO PRODUCE DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA FROM LATE SUNDAY INTO TUESDAY AND AGAIN ON THURSDAY. THESE STORMS ARE NOT EXPECTED TO PRODUCE DAMAGING WINDS OR HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTVIVATION MAY BE POSSIBLE THIS MORNING OR THIS AFTERNOON. DRT
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.